| Model Number |
366127 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/11/2020
Type of Reportable Event
Malfunction
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of a severely calcified lesion (90 percent stenosis degree) in the sfa.An inflation device was used.At 10 bar pressure the balloon ruptured and had to be removed.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst longitudinal over a length of about 25 mm.Microscopic inspection of the balloon showed several deep scratches in close vicinity of the tear.It seems likely that the tear in the balloon was caused by a hard, sharp edged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.The instrument was delivered in a leak-proof condition.Based on the conducted investigations no manufacturing related root cause could be determined.The root cause is most likely related to the patients anatomy.